Alert archive / Missouri / Freeze Warnings in 2008

Freeze Warning 2, NWS Springfield, MO

April 13, 200834 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Apr 13, 2008, 3:38 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 13, 2008, 9:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2008, 3:38 AM CDT (08:38 UTC)
In effect from
Apr 13, 2008, 9:00 PM CDT
Expired
Apr 14, 2008, 7:53 AM CDT
In force
11 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 130838
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CDT SUN APR 13 2008

...HARD FREEZE TONIGHT...

.AN INTENSE AREA OF LOW PRESSURE CONTINUES TO FORCE A COLD
CANADIAN AIRMASS INTO EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS. NORTHERLY WINDS COMBINED WITH FREQUENT CLOUD BREAKS AND
LOWERING WIND SPEEDS...WILL ALL CONTRIBUTE IN CAUSING TEMPERATURES
TO FALL BELOW 32 DEGREES TONIGHT.

THE POTENTIAL EXISTS FOR ONE FINAL NIGHT OF FREEZING TEMPERATURES
FOR THE EASTERN OZARKS. THEREFORE...FOR MONDAY NIGHT INTO EARLY
TUESDAY MORNING...A FREEZE WATCH HAS BEEN ISSUED FOR AREAS ALONG AND
EAST OF A LINE FROM BRANSON TO VICHY MISSOURI.

MOZ058-070-071-082-083-092-096>098-104>106-132045-
/O.UPG.KSGF.FZ.A.0002.080414T0200Z-080414T1300Z/
/O.NEW.KSGF.FZ.W.0002.080414T0200Z-080414T1300Z/
/O.NEW.KSGF.FZ.A.0003.080415T0200Z-080415T1300Z/
/O.CON.KSGF.FZ.W.0001.000000T0000Z-080413T1300Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
338 AM CDT SUN APR 13 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CDT
MONDAY...
...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CDT
MONDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A FREEZE
WARNING ALSO REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING.

GREENHOUSE MANAGERS...FRUIT ORCHARDS...WINERYS...AND ANYONE ELSE
WITH VEGETATION SENSITIVE TO FREEZING TEMPERATURES...SHOULD PREPARE
FOR A HARD FREEZE TONIGHT. TEMPERATURES WILL FALL INTO THE MID AND
UPPER 20S FOR SEVERAL HOURS.

FOR AREAS OF THE EASTERN OZARKS...OR LOCATIONS ALONG AND EAST OF A
LINE FROM BRANSON TO VICHY...TEMPERATURES WILL LIKELY FALL BELOW
FREEZING MONDAY NIGHT INTO TUESDAY MORNING. MONDAY NIGHT WILL BE
THE FINAL NIGHT OF FREEZING CONDITIONS IN THE EASTERN OZARKS FOR
THIS COLD SNAP.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
132045-
/O.UPG.KSGF.FZ.A.0002.080414T0200Z-080414T1300Z/
/O.NEW.KSGF.FZ.W.0002.080414T0200Z-080414T1300Z/
/O.CON.KSGF.FZ.W.0001.000000T0000Z-080413T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA
338 AM CDT SUN APR 13 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CDT
MONDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING.

GREENHOUSE MANAGERS...FRUIT ORCHARDS...WINERIES...AND ANYONE ELSE
WITH VEGETATION SENSITIVE TO FREEZING TEMPERATURES...SHOULD
PREPARE FOR A HARD FREEZE TONIGHT. TEMPERATURES WILL FALL INTO THE
MID AND UPPER 20S FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CRAMER
5 follow-up statements
000 
WWUS73 KSGF 131233
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 AM CDT SUN APR 13 2008

...HARD FREEZE EXPECTED TONIGHT...

.AN UNSEASONABLY COLD CANADIAN AIRMASS WILL CONTINUE TO MOVE INTO
THE REGION TODAY. DIMINISHING WINDS WINDS COMBINED WITH A CLEARING
SKY WILL CAUSE TEMPERATURES TO DROP BELOW FREEZING FOR SEVERAL
HOURS TONIGHT AND EARLY MONDAY MORNING. LOWS ARE EXPECTED TO RANGE
FROM THE MID 20S TO NEAR 30 DEGREES.

THE POTENTIAL EXISTS FOR ONE FINAL NIGHT OF FREEZING TEMPERATURES
FOR THE EASTERN OZARKS MONDAY NIGHT. THEREFORE...ANOTHER FREEZE WATCH
HAS BEEN ISSUED FOR AREAS ALONG AND EAST OF A LINE FROM BRANSON TO
VICHY MISSOURI.

MOZ058-070-071-082-083-092-096>098-104>106-140145-
/O.CAN.KSGF.FZ.W.0001.000000T0000Z-080413T1300Z/
/O.CON.KSGF.FZ.W.0002.080414T0200Z-080414T1300Z/
/O.CON.KSGF.FZ.A.0003.080415T0200Z-080415T1300Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
733 AM CDT SUN APR 13 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
8 AM CDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CDT MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING.

GREENHOUSE MANAGERS...FRUIT ORCHARDS...WINERYS...AND ANYONE ELSE
WITH VEGETATION SENSITIVE TO FREEZING TEMPERATURES...SHOULD
PREPARE FOR A HARD FREEZE TONIGHT. TEMPERATURES WILL FALL INTO THE
MID AND UPPER 20S FOR SEVERAL HOURS. 

FOR AREAS OF THE EASTERN OZARKS...OR LOCATIONS ALONG AND EAST OF
A LINE FROM BRANSON TO VICHY...TEMPERATURES WILL LIKELY FALL BELOW
FREEZING MONDAY NIGHT INTO TUESDAY MORNING. MONDAY NIGHT WILL BE
THE FINAL NIGHT OF FREEZING CONDITIONS IN THE EASTERN OZARKS FOR
THIS COLD SNAP.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
140145-
/O.CAN.KSGF.FZ.W.0001.000000T0000Z-080413T1300Z/
/O.CON.KSGF.FZ.W.0002.080414T0200Z-080414T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA
733 AM CDT SUN APR 13 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
8 AM CDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CDT MONDAY.

GREENHOUSE MANAGERS...FRUIT ORCHARDS...WINERIES...AND ANYONE ELSE
WITH VEGETATION SENSITIVE TO FREEZING TEMPERATURES...SHOULD
PREPARE FOR A HARD FREEZE TONIGHT. TEMPERATURES WILL FALL INTO THE
MID AND UPPER 20S FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

DSA
000 
WWUS73 KSGF 132033
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT SUN APR 13 2008

...HARD FREEZE EXPECTED TONIGHT...

.AN UNSEASONABLY COLD CANADIAN AIRMASS WILL CONTINUE TO MOVE INTO
THE REGION TONIGHT. DIMINISHING WINDS WINDS COMBINED WITH A
CLEARING SKY WILL CAUSE TEMPERATURES TO DROP BELOW FREEZING FOR
SEVERAL HOURS TONIGHT AND EARLY MONDAY MORNING. LOWS ARE EXPECTED
TO RANGE FROM THE MID 20S TO NEAR 30 DEGREES.

THE POTENTIAL EXISTS FOR ONE FINAL NIGHT OF FREEZING TEMPERATURES
FOR THE EASTERN OZARKS MONDAY NIGHT. THEREFORE...ANOTHER FREEZE
WATCH HAS BEEN ISSUED FOR AREAS ALONG AND EAST OF A LINE FROM
BRANSON TO VICHY MISSOURI.

MOZ058-070-071-082-083-092-096>098-104>106-141100-
/O.CON.KSGF.FZ.W.0002.080414T0200Z-080414T1300Z/
/O.CON.KSGF.FZ.A.0003.080415T0200Z-080415T1300Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
333 PM CDT SUN APR 13 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
8 AM CDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CDT MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING. 

GREENHOUSE MANAGERS...FRUIT ORCHARDS...WINERYS...AND ANYONE ELSE
WITH VEGETATION SENSITIVE TO FREEZING TEMPERATURES...SHOULD
PREPARE FOR A HARD FREEZE TONIGHT. TEMPERATURES WILL FALL INTO
THE MID AND UPPER 20S FOR SEVERAL HOURS.

FOR AREAS OF THE EASTERN OZARKS...PARTICULARLY LOCATIONS ALONG
AND EAST OF A LINE FROM BRANSON TO VICHY...TEMPERATURES WILL
LIKELY FALL BELOW FREEZING MONDAY NIGHT INTO TUESDAY MORNING AS
WELL. MONDAY NIGHT WILL BE THE FINAL NIGHT OF FREEZING CONDITIONS
IN THE EASTERN OZARKS FOR THIS COLD SNAP.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
141100-
/O.CON.KSGF.FZ.W.0002.080414T0200Z-080414T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA
333 PM CDT SUN APR 13 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
8 AM CDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CDT MONDAY. 

GREENHOUSE MANAGERS...FRUIT ORCHARDS...WINERIES...AND ANYONE ELSE
WITH VEGETATION SENSITIVE TO FREEZING TEMPERATURES...SHOULD
PREPARE FOR A HARD FREEZE TONIGHT. TEMPERATURES WILL FALL INTO
THE MID AND UPPER 20S FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

GAGAN
000 
WWUS73 KSGF 140133
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT SUN APR 13 2008

...HARD FREEZE EXPECTED TONIGHT...

.AN UNSEASONABLY COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD INTO
THE REGION TONIGHT. DIMINISHING WINDS COMBINED WITH A CLEARING SKY
WILL CAUSE TEMPERATURES TO DROP BELOW FREEZING FOR SEVERAL HOURS
TONIGHT AND EARLY MONDAY MORNING. LOWS ARE EXPECTED TO RANGE FROM
THE MID 20S TO NEAR 30 DEGREES.

THE POTENTIAL EXISTS FOR ONE FINAL NIGHT OF FREEZING TEMPERATURES
FOR THE EASTERN OZARKS MONDAY NIGHT. THEREFORE...ANOTHER FREEZE
WATCH HAS BEEN ISSUED FOR AREAS ALONG AND EAST OF A LINE FROM
BRANSON TO VICHY MISSOURI.

MOZ058-070-071-082-083-092-096>098-104>106-141345-
/O.CON.KSGF.FZ.W.0002.080414T0200Z-080414T1300Z/
/O.CON.KSGF.FZ.A.0003.080415T0200Z-080415T1300Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
833 PM CDT SUN APR 13 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

VEGETATION SENSITIVE TO FREEZING TEMPERATURES SHOULD BE
PROTECTED. TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S FOR
SEVERAL HOURS.

FOR AREAS OF THE EASTERN OZARKS...PARTICULARLY LOCATIONS ALONG
AND EAST OF A LINE FROM BRANSON TO VICHY...TEMPERATURES WILL
LIKELY FALL BELOW FREEZING MONDAY NIGHT INTO TUESDAY MORNING AS
WELL. MONDAY NIGHT WILL BE THE FINAL NIGHT OF FREEZING CONDITIONS
IN THE EASTERN OZARKS FOR THIS COLD SNAP.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY DURING THE GROWING SEASON. THESE CONDITIONS WILL
DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE
VEGETATION.

$$

KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
141300-
/O.CON.KSGF.FZ.W.0002.080414T0200Z-080414T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA
833 PM CDT SUN APR 13 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY. 

VEGETATION SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED TONIGHT.
TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TERRY
000 
WWUS73 KSGF 140920
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 AM CDT MON APR 14 2008

...HARD FREEZE EXPECTED FOR THE EASTERN OZARKS...

.HIGH PRESSURE WILL BECOME CENTERED OVER THE EASTERN OZARKS
TONIGHT. THIS FEATURE WILL CAUSE WINDS TO RELAX WHILE CLOUD COVER
CLEARS. OVERNIGHT TEMPERATURES WILL RESPOND BY FALLING INTO THE
UPPER 20S TO NEAR 30 DEGREES FOR SEVERAL HOURS. LOCATIONS ALONG
AND EAST OF A LINE FROM VICHY TO BRANSON MISSOURI WILL EXPERIENCE
THIS FREEZE. TONIGHT WILL BE THE FINAL NIGHT OF FREEZING
CONDITIONS IN THE EASTERN OZARKS FOR THIS COLD SNAP.

MOZ058-070-071-082-083-092-096>098-104>106-142130-
/O.UPG.KSGF.FZ.A.0003.080415T0200Z-080415T1300Z/
/O.NEW.KSGF.FZ.W.0003.080415T0200Z-080415T1300Z/
/O.CON.KSGF.FZ.W.0002.000000T0000Z-080414T1300Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
420 AM CDT MON APR 14 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CDT
TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING.

FOR AREAS OF THE EASTERN OZARKS...PARTICULARLY LOCATIONS ALONG
AND EAST OF A LINE FROM BRANSON TO VICHY...TEMPERATURES WILL
LIKELY FALL BELOW FREEZING MONDAY NIGHT INTO TUESDAY MORNING. 

TONIGHT WILL BE THE FINAL NIGHT OF FREEZING CONDITIONS IN THE
EASTERN OZARKS FOR THIS COLD SNAP.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY DURING THE GROWING SEASON. THESE CONDITIONS WILL
DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION.


$$

KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
141300-
/O.CON.KSGF.FZ.W.0002.000000T0000Z-080414T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA
420 AM CDT MON APR 14 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

LOCATIONS ALONG AND WEST OF HIGHWAY 65 ARE EXPERIENCING A HARD
FREEZE THIS MORNING. TEMPERATURES HAVE DROPPED INTO THE MID AND
UPPER 20S IN MOST AREAS. THEREFORE THE FREEZE WARNING REMAINS
IN EFFECT UNTIL 8AM.  

FOR AREAS ALONG AND WEST OF A LINE FROM LAKE OF THE OZARKS TO
SPRINGFIELD...THIS MORNING WILL BE THE FINAL PERIOD OF FREEZING
TEMPERATURES FOR THIS COLD SNAP.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CRAMER
000 
WWUS73 KSGF 141253
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 AM CDT MON APR 14 2008

...HARD FREEZE EXPECTED FOR THE EASTERN OZARKS...

.HIGH PRESSURE WILL BECOME CENTERED OVER THE EASTERN OZARKS
TONIGHT. THIS FEATURE WILL CAUSE WINDS TO RELAX WHILE CLOUD COVER
CLEARS. OVERNIGHT TEMPERATURES WILL RESPOND BY FALLING INTO THE
UPPER 20S TO NEAR 30 DEGREES FOR SEVERAL HOURS. LOCATIONS ALONG
AND EAST OF A LINE FROM VICHY TO BRANSON MISSOURI WILL EXPERIENCE
THIS FREEZE. TONIGHT WILL BE THE FINAL NIGHT OF FREEZING
CONDITIONS IN THE EASTERN OZARKS FOR THIS COLD SNAP.

MOZ058-070-071-082-083-092-096>098-104>106-150100-
/O.CAN.KSGF.FZ.W.0002.000000T0000Z-080414T1300Z/
/O.CON.KSGF.FZ.W.0003.080415T0200Z-080415T1300Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
753 AM CDT MON APR 14 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
8 AM CDT TUESDAY...
 
      
A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CDT TUESDAY.

FOR AREAS OF THE EASTERN OZARKS...PARTICULARLY LOCATIONS ALONG
AND EAST OF A LINE FROM BRANSON TO VICHY...TEMPERATURES WILL
LIKELY FALL BELOW FREEZING MONDAY NIGHT INTO TUESDAY MORNING.

TONIGHT WILL BE THE FINAL NIGHT OF FREEZING CONDITIONS IN THE
EASTERN OZARKS FOR THIS COLD SNAP.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY DURING THE GROWING SEASON. THESE CONDITIONS WILL
DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
141400-
/O.CAN.KSGF.FZ.W.0002.000000T0000Z-080414T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA
753 AM CDT MON APR 14 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FREEZE WARNING. 

 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 13, 2:53 AM CDT, 45 minutes earlier.

Area forecast discussion, Apr 13, 2:53 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT SUN APR 13 2008

.DISCUSSION...

MOST OBSERVATIONS ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS ARE MEASURING TEMPERATURES ABOVE FREEZING.  HOWEVER...A
HIGHER RESOLUTION OBSERVATION NETWORK THAT INCLUDES UNOFFICIAL OBS
SHOW SEVERAL LOCATIONS BELOW FREEZING.  BASICALLY SOME LOCATIONS
WILL REMAIN ABOVE FREEZING WHILE OTHER LOCATIONS ARE EXPERIENCING A
FREEZE.  THE DIFFERENCE OF THESE TEMPERATURES ARE DEPENDENT UPON
LOCAL EFFECTS SUCH AS TERRAIN AND ELEVATION.

A MORE WIDESPREAD FREEZE IS EXPECTED TONIGHT.  CANADIAN HIGH
PRESSURE WILL SETTLE OVER THE EASTERN PLAINS...CAUSING WIND SPEEDS
TO LOWER...WHILE CLOUD BREAKS BECOME MORE FREQUENT.  ALL OF THESE
CONDITIONS WILL FACILITATE STRONGER RADIATIONAL COOLING.  SURFACE
TEMPERATURES WILL RESPOND BY FALLING INTO THE MID AND UPPER 20S.
WITH THIS IN MIND...THE FREEZE WATCH FOR TONIGHT WILL BE UPGRADED TO
A FREEZE WARNING.

HEADING INTO MONDAY NIGHT AND TUESDAY MORNING...SURFACE HIGH
PRESSURE WILL PROGRESS EAST...INDUCING RETURN FLOW BACK INTO EXTREME
SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.  MODEL OUTPUT SUGGESTS
THAT THE EASTERN OZARKS WILL REMAIN UNDER THE INFLUENCE OF THIS
HIGH.  THIS WILL HAVE IMPACTS ON VARIABLES GOVERNING RADIATIONAL
COOLING.  ULTIMATELY I CAN NOT RULE OUT A HARD FREEZE OVER THE
EASTERN OZARKS MONDAY NIGHT/TUESDAY MORNING...THEREFORE WILL ISSUE A
FREEZE WATCH FOR THESE AREAS.

HEADING INTO TUESDAY - THURSDAY NIGHT...UPPER LEVEL RIDGING BUILDS
INTO THE NATIONS MID SECTION...WHILE SOUTHERLY FLOW INCREASES.
MODELS ALL SHOW WARM 850 TEMPERATURES RAPIDLY ADVECTING BACK INTO
SOUTHERN MISSOURI.  THIS TYPE OF AIRMASS UNDER FULL SUNSHINE WILL
WARM AFTERNOON HIGHS BACK INTO THE 70S.  DESPITE THE SOUTHERLY
FLOW...SURFACE RIDGING WILL REMAIN ORIENTED OVER THE NORTHERN
GULF...WHICH WILL HAVE RAMIFICATIONS ON HOW QUICKLY THE GULF
MODIFIES WITH HIGHER MOISTURE CONTENT.  THIS IS IMPORTANT AS ANOTHER
RAINMAKER IS EXPECTED LATE IN THE WEEK.

BOTH THE ECMWF AND GFS CONTINUE THEIR SIGNAL FOR THIS STORM SYSTEM
TO APPROACH FROM THE WEST SOMETIME THURSDAY NIGHT OR FRIDAY.  SOME
SLIGHT TIMING DIFFERENCES EXIST...BUT ULTIMATELY THE STRUCTURE OF
THE UPPER LOW LOOKS SIMILAR.  ANOTHER DIFFERENCE IS NOTED WHEN
COMPARING QPF AMOUNTS.  THE ECMWF SUGGESTS ANOTHER WIDESPREAD 2-4
INCH EPISODE...WHILE THE GFS IS SIGNIFICANTLY LOWER.

I LIKE THE LOWER GFS RAINFALL FORECAST FOR TWO REASONS.  THE GULF IS
CURRENTLY EXPERIENCING A MUCH DRIER AIRMASS...WHICH SPREADS ALL THE
WAY INTO THE YUCATAN PENINSULA.  WITH THE PREVIOUSLY MENTIONED
SURFACE RIDGE TENACIOUSLY MAINTAINING A POSITION OVER THE NORTHERN
GULF THROUGH WEDNESDAY...THE GULF WILL REGENERATE MOISTURE CONTENT
AT A SLOW RATE.  THE SECOND REASON REGARDS THE PROGRESSIVE NATURE
OF THE UPPER LOW...WHICH WOULD ALSO FAVOR LESS RAINFALL AMOUNTS.

CRAMER

&&

.AVIATION...

FOR THE 06Z TAFS...LOOKS LIKE ONE MORE UPPER DISTURBANCE OVER
NORTHWEST MO WILL DROP SOUTH ACROSS THE AREA THROUGH THE NIGHT AND
EARLY SUNDAY WITH CEILINGS LOWERING TO MVFR. COULD SEE THE
CEILINGS FALL BRIEFLY TO IFR...HOWEVER BASED ON FORECAST SOUNDINGS
AND UPSTREAM OBSERVATIONS...WILL KEEP LEVELS ABOVE IFR.

EXPECT GRADUAL LIFTING OF CEILINGS THROUGH THE AFTERNOON AND
EVENING BEFORE CLEARING OUT SUNDAY EVENING.

MMT
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING TONIGHT.

KS...FREEZE WARNING TONIGHT.

&&
Hazardous weather outlook, Apr 12, 7:45 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT SAT APR 12 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
745 PM CDT SAT APR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 DUE TO RECENT HEAVY RAIN...RESIDUAL FLOODING WILL CONTINUE
 ACROSS MUCH OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS.

 TEMPERATURES WILL APPROACH FREEZING TONIGHT. DEPENDING UPON LOCAL
 EFFECTS SUCH AS TERRAIN AND ELEVATION...SOME AREAS WILL FALL
 BELOW 32 DEGREES...AND SOME AREAS WILL REMAIN AT OR JUST ABOVE
 FREEZING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 FLOODING WILL BE ONGOING ACROSS THE AREA THROUGH THE
 WEEKEND...ESPECIALLY ALONG RIVERS AND LARGER STREAMS.

 A HARD FREEZE IS EXPECTED FOR ALL LOCATIONS SUNDAY NIGHT INTO
 MONDAY MORNING. TEMPERATURES WILL FALL INTO THE MIDDLE 20S.
 BELOW FREEZING TEMPERATURES ARE ALSO POSSIBLE MONDAY NIGHT AND
 EARLY TUESDAY MORNING.

 A STORM SYSTEM MOVING INTO THE MIDDLE OF THE NATION WILL RESULT
 IN A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:38 AM CDTFreeze WatchSGFDent, Douglas, Howell, Maries, Oregon, Ozark and 6 more25 hr
Apr 13, 11:55 AM CDTAreal Flood AdvisorySGFBarry, Benton, Camden, Christian, Dallas, Dent and 19 more24 hr

Nearby

Freeze Warnings in Missouri, 2008Freeze Warnings in Kansas, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.